MAUDE Adverse Event Report: ZOLL CIRCULATION INC ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION INC ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned by the customer.Therefore, an investigation cannot be completed.Per the solex catheter ifu, the solex catheter should be placed via a jugular vein approach only.The patient was be seen by the vascular surgery team for removal because a closure device to stop bleeding was placed, which is normal for removal of a catheter from an artery.During the removal, no difficulty was reported.Event assessed as serious because surgical intervention was required to remove the catheter.Based on the available information, the event was probably related to the zoll catheter due to the fact that the catheter required intervention for removal.The event is probably related to the device and not related to the procedure.
 
Event or Problem Description
The customer reported that they incorrectly placed the solex catheter (lot unknown) into an artery of a male patient.Per the solex catheter ifu, the solex catheter should be placed via a jugular vein approach only.The issue was immediately noticed during the x-ray before the start of therapy, which is required to ensure proper placement of the catheter.The physician said the patient will be seen by the vascular surgery team for removal because a closure device to stop bleeding will be placed, which is normal for removal of a catheter from an artery.During the removal, no difficulty was reported.Ivtm therapy was started and completed using a different catheter.The patient was not injured.

Brand Name
ZOLL IVTM SOLEX 7 CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key16903254
Report Number3010617000-2023-00408
Device Sequence Number14843219
Product Code NCX
UDI-Device Identifier00849111075152
UDI-Public00849111075152
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0671-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale